MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915182
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the clip does not close during usage on the patient." no patient harm or injury.The patient status is reported as "fine".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of "clip not closing/locking" was confirmed based upon the sample received.The customer returned on clip from one unit of 544230 hemolok ml clips 6/cart 84/box for investigation.The returned sample was visually examined with and without magnification.Visual examination revealed that the broken clip was broken at the hinge and one pierced boss.Evidence of use in the form of biological material was observed on the returned sample.As per the r & d team, the clip breaking at the hinge during ligation was determined to be the result of insert mismatch at the hinge area of the clip.The ifu for this product states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a device history record review was performed, and no relevant findings were identified.The root cause was due to inadequate specifications for insert mismatch in the highest stress area of the hinge, which was a design related issue.Capa has been initiated under teleflex's quality system by the manufacturing site to further investigate this complaint issue.Other remarks: n/a.Corrected data: n/a.

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17300440
Report Number3003898360-2023-01030
Device Sequence Number3715744
Product Code FZP
UDI-Device Identifier24026704695915
UDI-Public24026704695915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915182
Device Catalogue Number544230
Device Lot Number73M2200027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown